Hallo ..... EVERY ONE

hi Im new here ...... very interesting informative information ..... I have hypertension .... today when the nurse took my bp it read 147/101 ..on beta blockers have been for years , they now want to change ,,,,, concerned re tablets plus the side effects ..... I am 64 female and overweight .....trying to loose the weight but it is hard ...... any tips please ........ thanks

9 Replies

  • I have been on bp medications for years specifically diuretics. When my bp increased after developing atrial fibrillation they tried me on all different drugs ie: beta blockers, ACE inhibitors and other that I can`t remember but they all produced horrendous side effects, shortness of breath, tiredness, drowsiness stomach & bowel upsets and weight increase. In the end I told my GP my life was not worth living as the side effects made me feel ill all and every day and I was not going to take anymore only my diuretic which had suited me for 30 years. We agreed to add another diuretic to me normal one which was compatible and I am now happy with reading around 128/80.

    Hope this helps, good luck My diuretics are Indapamide, and Spironolactone.

  • As a follow up to my previous post I have now lost 6kgs in weight due to making sure that my calorie intake is 900cal. and below each day. Hard, but effective.

  • thank you for your quick responses ....... I will try the advise that sticking to a 900 cal food intake ...... fingers crossed that it will work ..... also should I buy a bp monitor ........ do they cause more anxiety or do they actually help ....... and which sort ........ I am 64 and a pensioner ...... laughing cant seem to say that without a smile ....... any way I dont have much money.........good wishes to all

  • I would recommend buying a monitor. I don't remember how much I paid for mine but it's almost a necessity. I don't think that it's very expensive as it works on batteries.

    About 900 kcal a day: what I was told was that after a while the metabolism slows down and you don't lose any weight or hardly any. I read that the best solution for eating less (but still around 1,700-1,800 kcal) is to have a drink of water before a meal! And the pounds will start dropping. I have to follow my own advice as I'm sure my BP will go down a lot more if I lose weight.

  • thank you ........ good wishes for a continue weight loss

  • If you cant stick to the 900 cals a day try the 5/2 diet which I have done for the last 3 years plus getting sugar out of my diet. Five days of eating ordinary and two on 500 cals. The weight drops slowly but regularly and at least you are not hungry. Now 3 stone lighter, walking more with groups and much fitter.

  • wow ..... now that sounds interesting .......... what do you eat on those 2 days ........ alot of fruit or what ........... is it the same 2 days as in tues ,,wed ,,,,

  • I don't think that one should eat a lot of fruit, but mainly vegetables, because of their high sugar content! Unfortunately!

  • SOUP, no sugar squashes, coffee, crackers, egg, fruit, that sort of food, unfortunately I hate veg so you can eat plenty of that if you like. Now I do it to maintain the loss but I am not so strict anymore, seems to have stayed stable this last year. My fast days are monday and fridays to fit in with my lifestyle,

You may also like...